Helpline Nurses back here to answer q... - Asthma UK communi...

Asthma UK community forum

17,964 members22,287 posts

Helpline Nurses back here to answer questions or chat on WhatsApp

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator

Dear All

Hope you all had a great bank holiday weekend? We are all back on the helpline, health unlocked and WhatsApp Chat if you have any questions for the nurses.

Regards Asthma Nurse Team

16 Replies

Hi!. My daughter has recently been given montekulast. She was using brown inhaler twice in morn and twice at night but using the blue inhaler loads in between until starting on the tablets. This has helped her and she hardly uses the blue one now, if at all!.

My question is, can this tablet be used without the brown inhaler or is it just with inhalers?, what is it’s function?. I’m not looking to stop or change anything without discussion with her Asthma nurse, she’s very hard to get an appt with and google just throws so many different answers at me I don’t know what to believe!.

Thank you (my daughter is nearly 11)

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator in reply to Frostie2560

Hi Frostie. Pleased to hear the tablet has helped. It works by reducing the inflammation in the airways. In small children who will not take inhalers it is sometimes used on its own. However in your daughters age group it would normally be an add on treatment. It may be possible to reduce the brown inhaler slightly though ?? Ask the nurse.

Thank you. Nearest appt I can get is the 19 June. I shall ask. Much appreciate your time to answer😊

Just recently I’ve been struggling so much with my asthma and I’ve had no sleep for several nights. The thundery weather is not helping me either. I’m feeling exhausted.

My GP changed some of my medication from Fostair to Flutiform 125/5 but I’m wondering if it’s my reliever medication that has become less effective because I’ve been using Bricanyl Turbohaler Dry Powder inhaler this has never been changed to another reliever.

I’m not able to take Salbutamol Ventolin because I’m allergic to those medications.

My Peak Flow this morning was 100

Oxygen sats 91

Pulse 103

So far today I’ve used 14 puffs reliever.

I’m having to use such high volumes of reliever anything from 18 to 30 puffs and several back to back nebs.

The medications I’m taking are:-

Flutiform 125/5. 2 puffs morning and night

Nasonex Nasal Spray 1 dose in each nostril

Prednisolone 5mg tablets (currently on 40mg).

Clarithromycin 250ng. 2 tablets morning and evening (use only when I've a chest infection with productive cough).

Bricanyl Turbohaler Dry Powder (reliever).

Bricanyl nebules.

Atrovent nebules.

Budesonide nebules.

Fexofenadine 180mg. 2 tablets morning.

Loratadine. 1 tablet morning.

Singulair 1 tablet night.

Omeprazole. 2 tablets daily.

Sodium Cromoglicate Eye Drops. 2 drops in each eye. 4 times a day.

Co-Codamol 30/500mg

Tramadol

Rivaxoban. 1 tablet morning

I would appreciate any advice from you.

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator

Morning, you must be exhausted. Unfortunately the only 2 relievers available are salbutamol and bricanyl. Sounds like you need A&E as your sats are saying you need oxygen. Whats your personal best peak flow?

My predicted peak flow should be 400

However my respiratory consultant says my best peak flow is 300 but I’m unable to get to that.

Most of the time my peak flow is ranging from 150 to 80, sometimes I can get to 200

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator

Okay, so it's on the lower side of what you can usually get. When was your last admission?

I’ve not been admitted to hospital because of my asthma for a while.

I was admitted to hospital 6 December 2017 when an ultrasound scan showed that I had a massive blood clot in the groin area of my right leg and did not get discharged until 30 January 2018

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator

That's good new re the asthma and glad the clot got sorted. Based on the obs you sent earlier it sounds like you need to see a doctor today for your asthma. Will you be able to do that? Probably A&E would be best.

asthma.org.uk/advice/manage...

bit.ly/2xvsLej

I think I should be able to be seen today.

Thanks for all your help

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator

okay, hope you feel better soon

Hi there, I recently experienced a bad flare up of asthma symptoms and have gone back up to seretide 250 instead of seretide 125 which I had recently been lowered to last month. I’ve been to see my GP and they recommended taking 3x2 puffs a day for a couple of days instead of my usual 2x2 puffs a day. How long can it take to get the seretide 250 into my system again to help me to feel better again!? (Ie. Less tired and breathless) thanks so much

Hi, I had adult onset asthma while I was pregnant with my son who is now 4. Since then I have also had a terrible nasal drip. Any advice? I have used various acid reflux meds, montilucast, seretide, fostair, various nasal sprays, antihistamines and reduced daily intake the lot but nothing works 😟

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator in reply to Jaffer-cake

Hi Jaffer-cake

If you are unable to clear your nasal passages before using a nasal spray i would suggest using a salt mist from the pharmacist first to loosen the debris in your nose. if you have been doing this i would ask your GP for Avamys which is a fine steroid nasal spray or Dymista which is a anti histamine and a steroid spray.Post nasal drip is very common in people with asthma and if left, it will affect the lower airways and cause inflammation.

Also crucially really good inhaler technique to get the microscopic medicine down into the lungs to offer you protection, here is a link.

asthma.org.uk/advice/inhale...

Also if you still have acid re flux it can make the asthma worse.

I would advise an full asthma review at your surgery and here is a link of what should be included.

asthma.org.uk/advice/manage...

Thank you from the helpline nurses hope this is helpful

Hi,

Just after some advice please. My mum is a long term asthmatic and until 7 weeks ago it was fairly well controlled with brown inhaler and pink inhaler (I’m not sure if the names sorry). Anyhow, she had a chest infection and was on doxycycline and prednisolone which cleared it but asthma was out of control and gp sent her to A&E last week and they ruled out anything other than asthma and changed her pink inhaler to Seretide purple one instead. She started on the serried on Saturday and since then has been getting severe neck pain/muscle spasms in neck with it now being to the point where she cannot move her head at all. She saw gp today who said it won’t be the seretide causing it and just take co codamol. I’m thinking it might be a side effect of the seretide though, is this likely? She’s scared her asthma will get worse again if she stops the seretide and goes back to her normal pink inhaler but obviously she can’t carry on with her neck in agony like this. Any advice please?

Thank you

AsthmaUK_Nurses profile image
AsthmaUK_NursesAdministrator in reply to Wendylou38

Hi, Is her Seretide a dry powder? Did she have a dry powder inhaler before?

It is a tricky one as the information on possible side effects of Seretide does state muscle cramps but is not specific about the location of the cramp. I would imagine more in the limbs. A low potassium level is also a potential side effect which can lead to muscle cramps and weakness but once again it describes more cramp symptoms relating to limbs.

I was wondering if this is a powder if the effort of 'pulling it in' could have hurt her neck? Alternatively could it be some reflux?

It is difficult to be certain without a full clinical assessment to ascertain exactly what she is feeling. I appreciate that she has spoken with the GP already but you really need to find out what is causing this pain so I would suggest that you contact them again to let them know how much this is distressing her because if it is not the Seretide then you need to be able to ask what is it? Hope that helps.

You can always call us to talk this through if you would like to on 0300 222 5800 (09.00 - 17.00) I have attached a link to the patient information for Seretide.

medicines.org.uk/emc/files/...

You may also like...